MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952824220
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in a severely tortuous and severely calcified left anterior descending (lad) artery to diagonal artery branch.A 3.00x38mm promus premier¿ drug-eluting stent was advanced to treat the lad; however, it failed to cross the lesion.The physician took another 2.25x24mm promus premier¿ drug-eluting stent to treat the lesion in the diagonal artery branch.Following pre-dilatation, the device was advanced; however, the stent would not cross the lesion.Further dilatation was performed and eventually, the stent came off the balloon.The stent was noted inside the guide catheter and the device was removed from the patient's body as a whole together with the guide catheter and wire with no issues.The procedure was completed with a different device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: fg promus premier us mr 2.25x24mm stent delivery system (sds) was returned for analysis with a detached stent.A visual and microscopic examination of the crimped stent found that the stent had been damaged and separated from the delivery system.Damage was noted across the entire detached stent wit with most severe damage to the middle and distal sections of the stent which had been severely damaged and squashed.The balloon was reviewed.There was no stent on the balloon.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Crimp markings were evident on the balloon indicating correct positioning and crimping of the stent prior to the complaint incident.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of the shaft polymer extrusion revealed no issues.A visual and microscopic examination found no damage to the tip.No other issues were identified during the product analysis.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in a severely tortuous and severely calcified left anterior descending (lad) artery to diagonal artery branch.A 3.00x38mm promus premier drug-eluting stent was advanced to treat the lad; however, it failed to cross the lesion.The physician took another 2.25x24mm promus premier drug-eluting stent to treat the lesion in the diagonal artery branch.Following pre-dilatation, the device was advanced; however, the stent would not cross the lesion.Further dilatation was performed and eventually, the stent came off the balloon.The stent was noted inside the guide catheter and the device was removed from the patient's body as a whole together with the guide catheter and wire with no issues.The procedure was completed with a different device.No patient complications were reported and the patient's status was fine.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6843466
Report Number2134265-2017-09010
Device Sequence Number656001
Product Code NIQ
UDI-Device Identifier08714729844822
UDI-Public(01)08714729844822(17)20180626(10)0020119961
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2018
Device Model NumberH7493952824220
Device Catalogue Number39528-2422
Device Lot Number0020119961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer09/19/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1